Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2015, 2:44 PM CDT for Boyd County, Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 2:44 PM CDT (19:44 UTC)
- Expired
- May 25, 2015, 3:12 PM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 160 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:47 PM CDT | HAIL 1 | Lynch, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS53 KLBF 251944
SVRLBF
NEC015-252030-
/O.NEW.KLBF.SV.W.0037.150525T1944Z-150525T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 330 PM CDT
* AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYNCH...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONOWI AROUND 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4278 9842 4277 9847 4283 9855 4293 9840
4292 9836 4288 9830 4277 9830
TIME...MOT...LOC 1944Z 234DEG 20KT 4281 9843
HAIL...1.00IN
WIND...60MPH
$$
SPRINGER1 follow-up statement
842
WWUS53 KLBF 252012
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 PM MDT MON MAY 25 2015
NEC015-252022-
/O.CAN.KLBF.SV.W.0037.000000T0000Z-150525T2030Z/
BOYD NE-
312 PM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOYD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM. OTHER THUNDERSTORMS CONTINUE IN NORTH CENTRAL NEBRASKA
THAT COULD INTENSIFY.
LAT...LON 4278 9842 4277 9847 4283 9855 4293 9840
4292 9836 4288 9830 4277 9830
TIME...MOT...LOC 2012Z 234DEG 20KT 4290 9826
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:32 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 25, 11:32 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1132 AM CDT MON MAY 25 2015 .UPDATE... ISSUED AT 1130 AM CDT MON MAY 25 2015 BASED ON THE SHOWERS AND THUNDERSTORMS PERSISTING IN NORTHERN NEBRASKA...WE HAVE UPDATED THE FORECASTS FOR HIGHER PROBABILITY IN THOSE ZONES. UPDATE ISSUED AT 708 AM CDT MON MAY 25 2015 FOG HAS STEADILY EXPANDED WEST WITH VISIBILITIES DOWN TO A 1/4 MILE FROM ONEILL TO SOUTH OF VALENTINE. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM CDT FOR THE NORTH CENTRAL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM CDT MON MAY 25 2015 FORECAST CHALLENGE IS POPS. MODELS ARE IN GOOD AGREEMENT THAT THE CLOSED UPPER LOW WILL DIVIDE AND BECOME AN OPEN WAVE TO LIFT OUT THROUGH TONIGHT. WHILE MODELS ARE IN AGREEMENT HERE...EACH CREATE DISTINCTIVE DIFFERENCE QPF PROJECTIONS IN THE NEAR TERM. THE EVENTUAL EVOLUTION OF THE CLOSED LOW WILL INFLUENCE CONVECTION TONIGHT WHERE HIGHER POPS GENERALLY MAINTAINED ACROSS THE NORTH. TODAY TEMPERATURES WILL TREND UPWARDS WITH HIGH TEMPERATURES IN THE 60S TO LOWER 70S. AS THE UPPER LOW TRACKS NORTHEAST ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THEN OVERNIGHT AS BUILDING HEIGHTS PERSUE IN THE WEST SOME CLEARING TAKES PLACE ACROSS THE WEST. TONIGHT COOLEST READINGS ACROSS THE WEST RANGING FROM THE LOWER 40S IN THE EASTERN PANHANDLE TO MIDDLE 50S NORTH CENTRAL. THE NORTH PLATTE...SOUTH PLATTE AND PLATTE RIVERS REMAIN HIGH WITH THE ADDITIONAL RAINS SUNDAY TO MAINTAIN HIGHER FLOWS. SEE THE LATEST RIVER AND FLOOD STATEMENTS FOR MORE DETAILS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 335 AM CDT MON MAY 25 2015 AN UPPER LEVEL RIDGE AXIS OVER WILL BE POSITIONED OVER THE EASTERN ROCKIES AND INTO THE HIGH PLAINS AT THE START OF THE LONG TERM PERIOD ON TUESDAY. EXPECTING QUIETER WEATHER CONDITIONS AS COMPARED TO MONDAY AS AN AREA OF SFC HIGH PRESSURE MOVES INTO THE DAKOTAS AND SOUTHWARD INTO CENTRAL NEBRASKA. SOUTHERLY FLOW GRADUALLY RETURNS TO WESTERN NEBRASKA LATE IN THE DAY. MODELS CONTINUE TO SHOW ISOLATED STORMS DEVELOPING WEST OF THE CWA DURING THE LATE AFTERNOON AND EVENING AND AS LOW LEVEL MOISTURE IS ADVECTED INTO THE PANHANDLE. NOT TERRIBLY CONFIDENT IN THIS OUTCOME GIVEN THE LACK OF UPPER LEVEL FORCING AND A WELL DEFINED SURFACE BOUNDARY TO SERVE AS A FOCUS FOR CONVECTIVE INITIATION...BUT KEPT SLIGHT POPS RUNNING FOR THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA GIVEN RUN TO RUN PERSISTENCE IN THE MODELS. UPPER LEVEL HEIGHT FALLS COMMENCE WEDNESDAY AS A TROUGH BEGINS TO DIG SOUTHEAST OVER THE WESTERN CONUS. INCREASING DPVA ALOFT WILL PROMOTE A DEEPENING LEE SIDE TROUGH OVER EASTERN COLORADO AND WYOMING...AND INCREASING SOUTHERLY FLOW OVER MOST OF THE PLAINS. STORMS BEGIN TO DEVELOP BY MID TO LATE AFTERNOON THE CAP WEAKENS IN THE VICINITY OF THE AFOREMENTIONED LEE SIDE TROUGH. A FEW SEVERE STORMS WILL BE POSSIBLE AS THE STORMS PUSH EAST GIVEN SURFACE BASED CAPE VALUES AROUND 1500-2000 J/KG AND STEEP LAPSE RATES. HOWEVER ADEQUATE DEEP LAYER SHEAR IS LACKING IN THE PRESENCE OF WEAK UPPER LEVEL FLOW. STRENGTHENING UPPER LEVEL JET AFTER DARK WILL HELP KEEP THUNDERSTORMS GOING AS THEY PUSH EAST INTO CENTRAL NEBRASKA OVERNIGHT. PRECIPITATION CHANCES INCREASE LATE IN THE WEEK AS THE WEST COAST TROUGH SLOWLY MOVES THROUGH THE CENTRAL ROCKIES AND INTO THE PLAINS BY THE WEEKEND. DEEP MOISTURE TRANSPORT FROM THE GULF ALONG WITH UPPER LEVEL MOISTURE OFF THE EASTERN PACIFIC WILL PUSH PWAT VALUES CLOSE TO 1.25 INCHES...AND POSSIBLY HIGHER...OVER WESTERN AND NORTH CENTRAL NEBRASKA SO LOCALLY HEAVY RAINFALL WILL LIKELY BE A THREAT. MODELS DIVERGE CONSIDERABLY ON THEIR THOUGHTS FOR THE WEEKEND. EC/GEM SHOVE A COLD FRONT THROUGH THE AREA AND PUSHES IT WELL TO OUR SOUTH...ADVECTING IN DRY CONDITIONS IN IT/S WAKE FOR SATURDAY AND SUNDAY. THE GFS ALSO BRINGS THE COLD FRONT THROUGH BUT STALLS IT OUT JUST TO OUR SOUTH...WHICH WOULD MEAN MORE PRECIPITATION CHANCES FOR THE AREA OVER THE WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 630 AM CDT MON MAY 25 2015 CEILING WILL LOWER FROM THE SOUTH TO NORTH WHERE LOWER IFR CEILING ARE FORECAST AT THE KVTN TERMINAL. FURTHER SOUTH DRIER AIR IN THE MID LAYERS WILL BRING ABOUT IMPROVING CEILINGS THROUGH THE DAY. MODELS ARE IN GOOD AGREEMENT WITH UPPER LOW TO MOVE NORTHEAST THAT WILL BRING A CHANCE FOR ISOLATED TO SCATTERED THUNDESTORMS IN THE AFTERNOON AT BOTH TERMINALS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SPRINGER SHORT TERM...KECK LONG TERM...MARTIN AVIATION...KECK
Hazardous weather outlook, May 25, 5:02 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 502 AM CDT MON MAY 25 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-261015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 502 AM CDT MON MAY 25 2015 /402 AM MDT MON MAY 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARILY THREAT...HOWEVER A FEW STORMS MAY BE STRONG WITH SMALL HAIL. THE ADDITIONAL RAINFALL INTO THE NORTH PLATTE AND SOUTH PLATTE RIVER BASINS WILL KEEP HIGH FLOWS ON AREA RIVERS. REFER TO THE LATEST RIVER OR FLOOD STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS REMAINS DAILY THROUGH SATURDAY. NO WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
In the hours before
Local storm report, May 25, 12:15 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HEAVY RAIN BASSETT 42.58N 99.54W
05/25/2015 M0.83 INCH ROCK NE CO-OP OBSERVER
0.83 INCHES OF RAIN WITHIN 2 HOURS.
&&
JGOMEZLocal storm report, May 25, 1:00 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HEAVY RAIN 2 S RUSHVILLE 42.68N 102.47W
05/25/2015 E1.80 INCH SHERIDAN NE PUBLIC
1.8 INCHES OF RAINFALL SINCE 3AM SUNDAY VIA FACEBOOK.
&&
JGOMEZSpecial weather statement, May 25, 2:03 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM GMT MON MAY 25 2015 NEZ007-010-251945- BOYD NE-HOLT NE- 204 PM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND SOUTHERN BOYD COUNTIES UNTIL 245 PM CDT... AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BRISTOW...OR 11 MILES SOUTH OF SPENCER...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPENCER... BRISTOW... LYNCH... PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA... ANNCAR... SPENCER DAM... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
Local storm report, May 25, 2:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN VALENTINE 42.87N 100.55W
05/25/2015 M1.25 INCH CHERRY NE TRAINED SPOTTER
FELL IN ABOUT 1.5 HOURS
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 22 min |
| May 24, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| May 24, 9:26 PM CDT | Areal Flood Advisory | LBF | Chase | 6 hr |
| May 24, 10:34 PM CDT | Areal Flood Advisory | LBF | Keith | 6 hr |
| May 25, 7:00 AM CDT | Dense Fog Advisory | LBF | Blaine, Boyd, Brown, Cherry, Garfield, Holt and 4 more | 2 hr |
| May 25, 11:05 AM CDT | River Flood Warning | LBF | Lincoln | 7 days |
| May 25, 11:28 AM CDT | River Flood Warning | LBF | Garden | 10 days |
| May 25, 11:28 AM CDT | River Flood Warning | LBF | Garden, Keith | 39 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.